Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 135, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 29, 2011, 10:42 AM CDT for 5 counties in Illinois. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2011, 10:42 AM CDT (15:42 UTC)
- Expired
- May 29, 2011, 11:15 AM CDT
- In force
- 33 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Fulton County, IL, Knox County, IL, Peoria County, IL, Stark County, IL, Tazewell County, IL
The radar
The Lincoln radar (KILX), 86 km from the middle of the area, began a volume at 15:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 10:50 AM CDT | TSTM WND DMG | 1 N Abingdon, IL | LARGE TREE LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 8:53 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 3.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
990 WUUS53 KILX 291542 SVRILX ILC057-095-143-175-179-291645- /O.NEW.KILX.SV.W.0135.110529T1542Z-110529T1645Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 1042 AM CDT SUN MAY 29 2011 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN FULTON COUNTY IN WEST CENTRAL ILLINOIS... SOUTHERN KNOX COUNTY IN WEST CENTRAL ILLINOIS... PEORIA COUNTY IN CENTRAL ILLINOIS... SOUTHEASTERN STARK COUNTY IN NORTH CENTRAL ILLINOIS... WEST CENTRAL TAZEWELL COUNTY IN CENTRAL ILLINOIS... * UNTIL 1145 AM CDT. * AT 1037 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM GALESBURG TO SCIOTA...AND MOVING EAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... CANTON...ABINGDON...GILSON...LONDON MILLS...MAQUON... WILLIAMSFIELD...FAIRVIEW...LAURA...YATES CITY...CUBA...ELMWOOD... FARMINGTON...BRIMFIELD...PRINCEVILLE...ST. DAVID...TRIVOLI... DUNLAP...HANNA CITY...GLASFORD AND ST. AUGUSTINE. THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 54 AND 86. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS NORTHWEST ILLINOIS. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 4103 8964 4044 8972 4041 9042 4087 9043 TIME...MOT...LOC 1542Z 283DEG 40KT 4096 9040 4058 9068 WIND...HAIL 70MPH <.75IN $$ BARKER
2 follow-up statements
994 WWUS53 KILX 291557 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 1057 AM CDT SUN MAY 29 2011 ILC057-095-143-175-179-291645- /O.CON.KILX.SV.W.0135.000000T0000Z-110529T1645Z/ PEORIA IL-STARK IL-TAZEWELL IL-FULTON IL-KNOX IL- 1057 AM CDT SUN MAY 29 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN KNOX...NORTHERN FULTON...WEST CENTRAL TAZEWELL...SOUTHEASTERN STARK AND PEORIA COUNTIES UNTIL 1145 AM CDT... AT 1056 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM GILSON TO BUSHNELL...MOVING EAST AT 45 MPH. LOCATIONS IMPACTED INCLUDE... CANTON...GILSON...LONDON MILLS...MAQUON...WILLIAMSFIELD... FAIRVIEW...LAURA...YATES CITY...CUBA...ELMWOOD...FARMINGTON... BRIMFIELD...PRINCEVILLE...ST. DAVID...TRIVOLI...DUNLAP...HANNA CITY...GLASFORD...ELLISVILLE AND MARIETTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LINCOLN. && LAT...LON 4103 8964 4044 8972 4041 9042 4087 9043 TIME...MOT...LOC 1557Z 283DEG 40KT 4092 9018 4054 9047 WIND...HAIL 60MPH <.75IN $$ BARKER
041 WWUS53 KILX 291615 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 1115 AM CDT SUN MAY 29 2011 ILC057-095-143-175-179-291622- /O.CAN.KILX.SV.W.0135.000000T0000Z-110529T1645Z/ PEORIA IL-STARK IL-TAZEWELL IL-FULTON IL-KNOX IL- 1115 AM CDT SUN MAY 29 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN KNOX AND WESTERN FULTON COUNTIES IS CANCELLED... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED AREA. REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN FULTON...EASTERN KNOX...MARSHALL...PEORIA...STARK... NORTHEASTERN TAZEWELL AND WOODFORD COUNTIES UNTIL NOON. LAT...LON 4103 8964 4044 8972 4041 9042 4087 9043 TIME...MOT...LOC 1612Z 283DEG 40KT 4088 8996 4050 9026 $$ BARKER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 10:25 AM CDT, 17 minutes earlier.
Area forecast discussion, May 29, 10:25 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1025 AM CDT SUN MAY 29 2011 .DISCUSSION... ISSUED 1025 AM CDT SUN MAY 29 2011 MCS MOVING INTO NORTHWEST ILLINOIS...WITH AN INTENSE BOW ECHO JUST CROSSING THE MISSISSIPPI RIVER FROM IOWA. SEVERE THUNDERSTORM THREAT TO EXIST ACROSS THE NORTHERN THIRD OF THE CWA INTO EARLY AFTERNOON. MAIN STORY FURTHER SOUTH WILL BE THE HEAT...WITH TEMPERATURES ACROSS THE SOUTHEAST CWA ALREADY IN THE LOWER 80S. HAVE BUMPED UP TEMPERATURES A DEGREE OR TWO IN MOST AREAS...EXCEPT THOSE TO BE AFFECTED BY THE RAIN. GEELHART && .AVIATION... ISSUED 700 AM CDT SUN MAY 29 2011 AREAS OF FOG AND LOW CLOUDS WILL PREVAIL INTO MID MORNING THROUGH ABOUT 14Z-15Z (9-10 AM) WITH LIFR TO IFR CONDITIONS AND LOWEST AT BMI. ISOLATED THUNDERSTORMS WILL OCCUR INTO MID MORNING AT PIA AND BMI WITH THUNDERSTORM CURRENTLY NEAR PEKIN AND JUST NORTH OF NORMAL AND MOVING NE. A LARGER COMPLEX OF SHOWERS AND THUNDERSTORSM OVER CENTRAL AND SW IA INTO FAR NW MO WILL SPREAD EAST ACROSS THE NORTHERN THIRD OF IL BETWEEN 14-18Z AND POSSIBLY REACH AS FAR SOUTH AS PIA AND BMI WITH IFR VSBYS AND CEILINGS STILL POSSIBLE WITH CONVECTION INTO MIDDAY. SHOWERS AND THUNDERSTORMS SHOULD MOSTLY STAY NORTH OF THE I-72 TAF SITES THIS MORNING WHILE LOW CLOUDS AND FOG LIFT BETWEEN 14Z-16Z AS WARM FRONT JUST SOUTH OF I-72 LIFT NORTH TOWARD THROUGH CENTRAL IL BY LATE MORNING AND NEARING I-80 DURING THIS AFTERNOON. LIGHT E/NE WINDS TO TURN BREEZY SOUTH BEHIND THE WARM FRONT WITH GUSTS OF 20-25 KTS BY AFTERNOON. FAIR WEATHER IS EXPECTED FROM MID AFTERNOON THROUGH TONIGHT WITH CONVECTION STAYING NORTH OF CENTRAL IL CLOSER TO WARM FRONT. BREEZY SOUTH WINDS THIS AFTERNOON TO DIMINISH TO 12-15 KTS BY SUNSET. HUETTL && .PREV DISCUSSION... ISSUED 328 AM CDT SUN MAY 29 2011 AS THE FLOW SHIFTS FROM MORE CONTINUING DEVELOPMENT OF A WARM FRONT THE MAIN FOCUS FOR WEATHER THIS MORNING AS THE SFC REFLECTION TO THE SOUTH SAGS IN THE OVERNIGHT HOURS A LITTLE BIT BEHIND THE 925 MB FRONT...WHERE CONVECTION IS FIRING IN RESPONSE TO A LLJ AND WAVE PUSHING OUT OF THE PLAINS. THIS CONVECTION...ITS EVOLUTION INTO ANOTHER ROUND OF POTENTIALLY SEVERE WEATHER LATER THIS MORNING...IS THE FIRST ISSUE FOR THE FORECAST. NEXT WILL BE THE PASSING OF A COLD FRONT AS IT TRIES TO MOVE INTO A STRENGTHENING RIDGE OVER MUCH OF THE ERN HALF OF THE CONUS AND THE UNSEASONABLY WARM TEMPS EXPECTED AS A LOW DIGS IN OVER THE DESERT SW. SHORT TERM...TODAY AND TONIGHT... CONVECTION THIS MORNING FIRING ON THE SYNOPTIC FRONT IN CONCERT WITH THE LLJ ENHANCEMENT TO THE WEST. NAM/WRF BRINGS A ROUND OF PRECIP IN WITH THIS WAVE THROUGH THE MORNING AS ANOTHER WAVE OUT OF NEBRASKA SLOWLY PROGRESSES TO MOVE THROUGH LATE THIS MORNING/NEAR NOON. TROUBLE IS THE ANTICIPATED STRENGTH OF THE INFLUENCE OF THE WAVE WITH THE ATMOSPHERE ALREADY BEING WORKED OVER WITH THIS MORNINGS ACTIVITY. WITH WEAK WAVES JUST TO THE WEST AND SW WITH A RAPIDLY DEEPENING LOW OVER THE WEST COAST...NOT WILLING TO PULL ANY POPS OUT UNTIL WELL UNDER THE DEVELOPING RIDGE LATER IN THE EVENING. LONG TERM...MONDAY THROUGH THURSDAY... PACIFIC COAST LOW DEEPENING RAPIDLY...EVIDENT FROM INCREDIBLE SPEED SHEAR/CYCLONIC INFLUENCE ON SOUTH SIDE OF THE LOW...GOING FROM 40KTS TO OVER 120KTS IN A MATTER OF VERY FEW MILES. UPPER RIDGE BUILDS OVER THE GULF COAST STATES...PUSHING UP INTO THE MIDWEST KEEPS THE REMAINDER OF THE FIRST FIVE DAYS MORE OR LESS DRY AS FAR AS PRECIP IS CONCERNED. THAT IS NOT TO SAY THAT IT WILL NOT BE HUMID. ALREADY A BIT MOISTURE RICH...WILL LIKELY SEE THE DWPTS HOLD IN THE 60S THROUGH MIDWEEK. TEMPS CLIMBING INTO THE LOW 90S. CONCERN THAT THE MOS/MODEL GUIDANCE IS NOT WARM ENOUGH AND THAT THE TEMPS HAVE TO BE ADJUSTED SOMEWHAT. COLD FRONT ASSOCIATED WITH THE DEVELOPING LOW OVER THE HIGH PLAINS TRIES TO MAKE IT THOUGH THE MIDWEST ON TUESDAY...BUT WITH MOVING A WEAK FRONT INTO A 596 DM 500 MB HIGH...FEEL THAT THE MORE SCANT THE POPS...THE BETTER. FORWARD PROGRESSION OF THE FRONT IS UP FOR DEBATE...BUT EITHER WAY...A BOUNDARY WILL EXIST TO FOCUS ANY ACTIVITY THAT FIRES AND JUST NOT CONFIDENT ENOUGH TO PULL ENTIRELY AND WILL LEAVE THE SLIGHT CHANCE POPS IN FOR TUES/TUES NIGHT... PARTICULARLY TUE/TUE NIGHT. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 29, 5:58 AM CDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 558 AM CDT SUN MAY 29 2011 ILZ027>031-036>038-040-041-047-049-050-301100- CASS-FULTON-KNOX-MARSHALL-MASON-MCLEAN-MORGAN-PEORIA-SCHUYLER- SCOTT-STARK-TAZEWELL-WOODFORD- 558 AM CDT SUN MAY 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED INTO EARLY AFTERNOON AS A WARM FRONT OVER CENTRAL ILLINOIS LIFTS NORTHWARD DURING TODAY. THERE IS A SLIGHT RISK OF SEVERE WEATHER FROM ANY OF THESE STORMS...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS ALONG AND NORTH OF A CANTON TO BLOOMINGTON LINE. BRIEF HEAVY RAINS AND FREQUENT LIGHTNING ARE ALSO THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE NEXT CHANCE OF THUNDERSTORMS WILL BE TUESDAY AS A COLD FRONT APPROACHES THE ILLINOIS RIVER VALLEY. THERE IS A SLIGHT CHANCE OF SEVERE STORMS NORTHWEST OF THE ILLINOIS RIVER TUESDAY AFTERNOON. FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER FOR THE NEXT SEVERAL DAYS. FLOODING WILL CONTINUE ALONG THE SPOON RIVER FOR A COUPLE DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGH EARLY AFTERNOON. ILZ042>046-048-051>057-061-301100- CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON- MENARD-MOULTRIE-PIATT-SANGAMON-SHELBY-VERMILION- 558 AM CDT SUN MAY 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED NORTH OF A SHELBYVILLE TO PARIS LINE INTO EARLY AFTERNOON...AS A WARM FRONT OVER CENTRAL ILLINOIS LIFTS NORTHWARD DURING TODAY. A FEW THUNDERSTORMS COULD BECOME STRONG DURING THIS MORNING NORTH OF I-72 WITH POSSIBLE HAIL... BRIEF HEAVY RAINS AND FREQUENT LIGHTNING. FLOODING WILL CONTINUE ALONG THE SANGAMON RIVER AT MONTICELLO THROUGH TUESDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE NEXT CHANCE OF THUNDERSTORMS WILL BE TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. ILZ062-063-066>068-071>073-301100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 558 AM CDT SUN MAY 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FLOODING WILL SUBSIDE ALONG THE LITTLE WABASH RIVER AT CLAY CITY LATE TODAY. MEANWHILE...FLOODING WILL CONTINUE ALONG THE WABASH RIVER FOR THE NEXT SEVERAL DAYS...RISING ABOVE FLOOD STAGE AT VINCENNES BY DAWN MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. KH
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 8:47 AM CDT | Severe Thunderstorm Warning | ILX | Knox | 28 min |
| May 29, 10:14 AM CDT | Severe Thunderstorm Warning | ILX | Knox, Stark | 61 min |
| May 29, 10:19 AM CDT | Flash Flood Warning | ILX | Knox | 6 hr |
| May 29, 11:08 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Marshall, Peoria, Stark, Tazewell and 1 more | 52 min |
| May 29, 12:01 PM CDT | Special Weather Statement | ILX | Marshall, Tazewell, Woodford | 59 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.